Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 68, NWS La Crosse, WI

June 13, 2022Juneau County, Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 13, 2022, 2:43 PM CDT for Juneau County, Monroe County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2022, 2:43 PM CDT (19:43 UTC)
Expired
Jun 13, 2022, 3:30 PM CDT
In force
47 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Juneau County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 78 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2022-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2022-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

488 
WUUS53 KARX 131943
SVRARX
WIC057-081-132030-
/O.NEW.KARX.SV.W.0068.220613T1943Z-220613T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
243 PM CDT Mon Jun 13 2022

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Southwestern Juneau County in central Wisconsin...
  Southeastern Monroe County in west central Wisconsin...

* Until 330 PM CDT.

* At 243 PM CDT, a severe thunderstorm was located 9 miles east of
  Cashton, or 14 miles south of Tomah, moving east at 45 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Elroy around 305 PM CDT.
  Mauston and New Lisbon around 315 PM CDT.

Other locations impacted by this severe thunderstorm include Oil
City, St Marys, Wilton, Clifton, Lindina, Johnson Hill and Glendale.

This includes Interstate 90/94 between mile markers 56 and 75.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4370 9031 4373 9031 4373 9074 4386 9074
      4396 8996 4392 8996 4391 8998 4388 8996
      4368 8996
TIME...MOT...LOC 1943Z 263DEG 40KT 4379 9060 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Kurz
3 follow-up statements
254 
WWUS53 KARX 131951
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
251 PM CDT Mon Jun 13 2022

WIC057-081-132030-
/O.CON.KARX.SV.W.0068.000000T0000Z-220613T2030Z/
Juneau WI-Monroe WI-
251 PM CDT Mon Jun 13 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN JUNEAU AND SOUTHEASTERN MONROE COUNTIES...

At 250 PM CDT, a severe thunderstorm was located 11 miles west of
Elroy, or 13 miles south of Tomah, moving east at 45 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Elroy around 305 PM CDT.
  New Lisbon around 310 PM CDT.
  Mauston around 315 PM CDT.

Other locations impacted by this severe thunderstorm include Oil
City, Wilton, Clifton, Lindina, Johnson Hill, Glendale and Highway 58
And County G.

This includes Interstate 90/94 between mile markers 56 and 75.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 4370 9031 4373 9031 4373 9053 4376 9065
      4384 9065 4390 9045 4396 8996 4392 8996
      4391 8998 4388 8996 4368 8996
TIME...MOT...LOC 1950Z 263DEG 40KT 4380 9048 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kurz
377 
WWUS53 KARX 132008
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
308 PM CDT Mon Jun 13 2022

WIC057-081-132030-
/O.CON.KARX.SV.W.0068.000000T0000Z-220613T2030Z/
Juneau WI-Monroe WI-
308 PM CDT Mon Jun 13 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN JUNEAU AND SOUTHEASTERN MONROE COUNTIES...

At 306 PM CDT, a severe thunderstorm was located over Elroy, or 7
miles west of Mauston, moving east at 35 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated. There is a high probability of large hail 
         with this storm just south of Highway 71 in southern Monroe 
         county.          

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

This severe storm will be near...
  New Lisbon around 310 PM CDT.
  Mauston around 315 PM CDT.

Other locations impacted by this severe thunderstorm include Clifton,
Lindina, Johnson Hill, Glendale, Highway 58 And County G, Hoffman
Corners and Lemonweir.

This includes Interstate 90/94 between mile markers 55 and 75.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 4370 9031 4373 9031 4373 9044 4378 9050
      4385 9044 4392 9032 4396 8996 4392 8996
      4391 8998 4388 8996 4368 8996
TIME...MOT...LOC 2006Z 275DEG 33KT 4377 9022 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Baumgardt
706 
WWUS53 KARX 132021
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
321 PM CDT Mon Jun 13 2022

WIC081-132031-
/O.CAN.KARX.SV.W.0068.000000T0000Z-220613T2030Z/
Monroe WI-
321 PM CDT Mon Jun 13 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4372 9017 4375 9023 4385 9019 4388 8996
      4368 8996
TIME...MOT...LOC 2021Z 277DEG 37KT 4377 9006 

$$

WIC057-132030-
/O.CON.KARX.SV.W.0068.000000T0000Z-220613T2030Z/
Juneau WI-
321 PM CDT Mon Jun 13 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN JUNEAU COUNTY...

At 321 PM CDT, a severe thunderstorm was located over Mauston, moving
east at 45 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
southwestern Juneau County, including the following locations...
Lindina, Lemonweir, Mullin Ridge and Castle Rock Dam.

This includes Interstate 90/94 between mile markers 65 and 75.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 4372 9017 4375 9023 4385 9019 4388 8996
      4368 8996
TIME...MOT...LOC 2021Z 277DEG 37KT 4377 9006 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Baumgardt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:47 PM CDT, 56 minutes earlier.

Area forecast discussion, Jun 13, 1:47 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
147 PM CDT Mon Jun 13 2022

.DISCUSSION...(Tonight through Monday)
Issued at 147 PM CDT Mon Jun 13 2022

Key Messages:

 - Heat for Tuesday

 - Severe Thunderstorm Risk Mainly Wednesday

TONIGHT:
Remnants of two mesoscale convective systems exiting area
this afternoon. Only real impact so far has been pockets of heavy
rainfall that has led to some localized flooding issues. In most
cases it was about rainfall rate and not overall mount, but did see
some spikes upward in river basins as well.

Meanwhile staunch warm front resides closer to I-80 across central
Iowa. This has not made much northward movement today because of
convection, which actually enhanced boundary to the south. While
there could be some more redevelopment along this later, more likely
scenario appears to be growth of downstream convection well east and
southeast of the area where low level moisture transport appears to
be refocusing. Bottom line is expecting downgrade of weather threats
for tonight. Main focus then shifts towards heat on Tuesday.

TUESDAY:
Ridge builds in impressively strong on Tuesday with model
consensus of warm front quickly shifting northward. Veering winds to
more favored warm up pattern should push temperatures and dew points
upward with impressive +27C 850 temperatures and strong capping in
mid levels. Hoping breezy southwest winds will provide some relief
but many locales will be in the upper 90s to 107 range for heat
index falling squarely in the advisory realm. While record daytime
highs likely safe, we could see some record warm minimums,
especially Tuesday night.

As cap weakens Tuesday night, could see convective development ahead
of front to the west. Steep lapse rates and abundant CAPE will
likely lead to storms southwest of area initially but could get into
far western areas at some point.

WEDNESDAY/WEDNESDAY NIGHT:
Perhaps main threat time will be on Wednesday as upper trough begins
to shift east. This will drive the short wave across the upper
Midwest and push associated front east and south. MUCAPE /3000-4000
J/kg/ will remain locked up along and ahead of front with increasing
moisture transport in response to approaching wave and precipitable
water values exceeding 2 inches. Depending on how convection earlier
in the day hampers sunshine and boundaries, could see airmass lead
to healthy convective development going into Wednesday evening. This
has better dynamics including increase in mid/upper level wind flow
and related shear. Still some uncertainties but would not be
surprised with an upgrade to convective outlook risk level.

THURSDAY-MONDAY:
After Wednesday night, passage of upper trough will
put area more into a west to northwest upper flow and shunt hot and
humid airmass off to the east and south. This should bring a very
seasonal end to the week.

Break down in ridge will be temporary though with flow advertised to
greatly amplify again this weekend and early next week. Strong ridge
could dominate nation's midsection for a quiet stretch of weather
with warm up again by late weekend. Of course there area always
concerns that ridge could be more flattened allowing more of a
convective threat along perimeter so will have to watch how this
evolves.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1225 PM CDT Mon Jun 13 2022

Combination of passing convective systems and orientation to warm
front stretched across central Iowa is producing wide variety of
aviation flight rules this afternoon. While most are experiencing
VFR, seeing MVFR to IFR conditions in bulk of convective rain shield
and near MN-IA stateline. Expect conditions to generally improve as
showers and storms push east but may not be immediate.

Going into tonight and Tuesday though, ridge will build in stronger
and as warm front quicklky lifts north tomorrow morning, should see
ample VFR as winds veer and increase.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 11 AM to 8 PM CDT Tuesday for WIZ017-029-
     032>034-041>044-053>055-061.

MN...Heat Advisory from 11 AM to 8 PM CDT Tuesday for MNZ079-086>088-
     094>096.

IA...Heat Advisory from 11 AM to 8 PM CDT Tuesday for IAZ008>011-018-
     019-029-030.

&&

UPDATE...Shea
DISCUSSION...Shea
AVIATION...Shea
Hazardous weather outlook, Jun 13, 10:36 AM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1036 AM CDT Mon Jun 13 2022

IAZ008>011-018-019-029-030-WIZ017-029-032>034-041>044-053>055-061-
141200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-
Juneau-Adams-Vernon-Crawford-Richland-Grant-
1036 AM CDT Mon Jun 13 2022

This Hazardous Weather Outlook is for portions of northeast Iowa
and southwest into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will continue to impact the region. The
higher risk for strong or severe storms will shift into western
and southwest Wisconsin through mid afternoon, and then shift
east.

Besides a threat for heavy rains, gusty winds and hail are
possible. Lightning is a threat with any storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Hot and humid Tuesday. A heat advisory is in effect for heat
index values of 95 to 105.

Severe storms are possible Tuesday night into Wednesday, especially
Wednesday afternoon. The main threat from these storms would be
damaging winds and hail.

.SPOTTER INFORMATION STATEMENT...

Widespread storm spotter activation is not likely today, but may
be utilized in parts of Wisconsin if a stronger storm develops.
Spotters may be needed again Wednesday though.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

MNZ079-086>088-094>096-141200-
Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
1036 AM CDT Mon Jun 13 2022

This Hazardous Weather Outlook is for parts of southeast
Minnesota.

.DAY ONE...This Afternoon and Tonight

Storms will continue into the afternoon producing locally heavy
rain. Some stronger storms could produce hail and gusty winds
along with frequent lightning. Storms are expected to gradually
end from west to east. A flash flood watch is in effect.

Storms will end by evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Hot and humid Tuesday. A heat advisory is in effect for heat
index values of 95 to 105.

Severe storms are possible Tuesday night into Wednesday, especially
Wednesday afternoon. The main threat from these storms would be
damaging winds and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely today, but may be needed again
Wednesday.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Shea

In the hours before

Local storm report, Jun 13, 2:16 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HEAVY RAIN       BYRON                   44.03N 92.65W
06/13/2022  M1.59 INCH       OLMSTED            MN   BROADCAST MEDIA

&&
Local storm report, Jun 13, 2:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
230 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       4 ESE DOUGLAS           44.08N 92.51W
06/13/2022  M1.90 INCH       OLMSTED            MN   AMATEUR RADIO

&&
Local storm report, Jun 13, 2:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
231 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HEAVY RAIN       1 NNW ONALASKA          43.90N 91.23W
06/13/2022  M2.67 INCH       LA CROSSE          WI   PUBLIC

&&
Local storm report, Jun 13, 2:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
232 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     FLOOD            3 NNW MONEY CREEK       43.86N 91.64W
06/13/2022                   WINONA             MN   EMERGENCY MNGR

            WATER OVER THE ROAD NEAR THE INTERSECTION OF
            STATE HIGHWAY 76 AND COUNTY ROAD 17.

0223 PM     FLOOD            1 NNE NEW HARTFORD      43.89N 91.47W
06/13/2022                   WINONA             MN   EMERGENCY MNGR

            WATER OVER THE ROAD AT THE INTERSECTION OF
            COUNTY ROADS 5 AND 125.

&&
Local storm report, Jun 13, 2:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
233 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       SPARTA                  43.94N 90.81W
06/13/2022  M2.50 INCH       MONROE             WI   PUBLIC

&&
Local storm report, Jun 13, 2:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
234 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     LIGHTNING        1 ENE SPARTA            43.95N 90.78W
06/13/2022                   MONROE             WI   LAW ENFORCEMENT

            SMALL SHED ON FIRE FROM A LIGHTNING STRIKE.

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:36 AM CDTHeat AdvisoryARXAdams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more40 hr
Jun 13, 10:39 AM CDTSpecial Weather StatementARXLa Crosse21 min
Jun 13, 11:19 AM CDTAreal Flood AdvisoryARXLa Crosse4 hr
Jun 13, 1:26 PM CDTSpecial Weather StatementARXLa Crosse34 min
Jun 13, 1:55 PM CDTAreal Flood AdvisoryARXLa Crosse94 min
Jun 13, 3:18 PM CDTSevere Thunderstorm WarningARXAdams, Juneau37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.